MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02378.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using ruby coils, pod coils, a lantern delivery microcatheter (lantern), 6f sheath, and a non-penumbra catheter.It was noted that the patient¿s anatomy was mildly tortuous.During the procedure, the physician experienced resistance advancing a ruby coil from the distal tip of the lantern to the target location.Subsequently, the ruby coil became stuck, and the physician decided to retract the ruby coil.However, while retracting, the ruby coil unintentionally detached inside the lantern.Therefore, the lantern containing the detached ruby coil was removed and the coil was flushed out.It was also reported that the lantern was flushed on the back table.The physician then reinserted the same lantern and while advancing a pod coil through the middle of the lantern, the physician experienced resistance and, the pod coil became stuck.Therefore, the pod coil was removed.The procedure was completed using pod packing coils (pod pc), other coils, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the device associated with this complaint was expected to be returned.However, the device has not been received by the manufacturer.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-02378.H3 other text: placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12694323
Report Number3005168196-2021-02377
Device Sequence Number14698901
Product Code HCG
UDI-Device Identifier00814548018386
UDI-Public00814548018386
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0835-B
Device Catalogue NumberRBY4C0835
Device Lot NumberF95436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005